Nebraska, 2013Drought in Nebraska, May 1 to 31, 2013
May 1 to 31, 2013 · NWS LBF · 27 events in 27 counties and zones
The drought that began in June of 2012 lingered in May, although thunderstorms produced some significant rainfall to further ease the ongoing drought. All areas received a minimum of two inches of rainfall and some over eight inches.
Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The drought that began in June of 2012 lingered in May, although thunderstorms produced some significant rainfall to further ease the ongoing drought. All areas received a minimum of two inches of rainfall and some over eight inches. The areal coverage of the Exceptional Drought (D4) conditions in western Nebraska was reduced to focus over the south central sandhills, while a larger portion of northern and north central Nebraska were lowered into the category of Severe Drought.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Apr 30, 11:26 PM CST, 34 minutes earlier.
Area forecast discussion, Apr 30, 11:26 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1226 AM CDT WED MAY 1 2013
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 348 PM CDT TUE APR 30 2013
A STRONG UPPER LEVEL DISTURBANCE WILL TRACK SOUTHEAST ACROSS THE
AREA TONIGHT THROUGH WEDNESDAY. APPEARS TO BE A GOOD SET UP FOR
PRECIPITATION...AS A STRONG FRONTOGENETICALLY FORCED BAND OF RAIN
DEVELOPS THIS EVENING FROM THE PANHANDLE INTO NORTH CENTRAL
NEBRASKA. FARTHER SOUTH ACROSS SOUTHWEST INTO CENTRAL
NEBRASKA...ELEVATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP MID EVENING AND BEYOND AS A STRONG SOUTHERLY LOW LEVEL JET
DEVELOPS ACROSS KS. STRONG FORCING/LIFT DEVELOPS AS A RESULT OF THIS
JET BY MID TO LATE EVENING...WITH SHOWERS AND THUNDERSTORMS THE
RESULT. ACROSS NORTHERN NEBRASKA AND THE PANHANDLE...A MIX OF RAIN
AND SNOW DEVELOPS WITHIN FRONTOGENETIC BAND AFTER MIDNIGHT...WITH A
COMPLETE CHANGE OVER TO SNOW TOWARD MORNING. VERY NICE FRONTOGENETIC
CIRCULATION NOTED IN CROSS SECTIONS...WITH INSTABILITY PRESENT.
INDICATIONS ARE THAT A NARROW BAND OF LOCALLY HEAVY SNOW COULD
MATERIALIZE. ACCUMULATIONS ARE POSSIBLE...BUT SHOULD BE RATHER LOW
IMPACT DUE TO WARM GROUND TEMPERATURES IN THE UPPER 40S...AND ACTUAL
AIR TEMPERATURES IN THE LOWER 30S.
AS THE TROUGH AXIS SWINGS THROUGH THE AREA DURING THE DAY
WEDNESDAY...DEEP LIFT CONTINUES THROUGH A SATURATED ATMOSPHERE. AT
LEAST LIGHT PRECIPITATION SHOULD CONTINUE MOST OF THE
DAY...ESPECIALLY ALONG AND EAST OF HIGHWAY 83. SOME SNOW IS POSSIBLE
DURING THE MORNING...WITH PERHAPS SOME ADDITIONAL LIGHT
ACCUMULATIONS ON GRASSY SURFACES IN THE SANDHILLS DURING THE
MORNING. OTHERWISE COLD AND WINDY CONDITIONS EXPECTED...WITH HIGHS
ONLY IN 30S TO LOWER 40S.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 348 PM CDT TUE APR 30 2013
UPPER TROUGH WILL DIG INTO KANSAS AND SOUTHEAST NEBRASKA WEDNESDAY
NIGHT. ONGOING RAIN OR SNOW FROM LATE WEDNESDAY AFTERNOON WILL
CONTINUE ACROSS SOUTHEAST ZONES THROUGH THE EVENING...LIKELY IN
THE FORM OF SNOW. THE NAM MODEL APPEARS TO FASTER ENDING PRECIPITATION
BY 00Z...WHILE THE GFS AND GEM THROUGH 06Z THURSDAY. PRECIPITATION
TYPE SHOULD BE SNOW WITH COOLING THERMODYNAMICS.
THERE WILL BE CLEARING FROM NORTHWEST TO SOUTHEAST OVERNIGHT AS A
STRONG SURFACE HIGH NEAR 1040MB BUILDS IN. FREEZE/FROST CONDITIONS
FORECAST. LOWS FROM THE LOW 20S EASTERN PANHANDLE WESTERN SANDHILLS
TO 25 TO 30 CENTRAL AND EAST.
FOR THURSDAY AND FRIDAY...INFLUENCE OF SURFACE HIGH AND UPPER
TROUGH WHICH IS FORECAST TO CLOSE OFF TO BRING CONSISTENTLY COOL
CONDITIONS. A RETURN OF SUN THURSDAY WITH HIGHS AROUND 50...THEN
LOWER 50S NORTHEAST TO UPPER 50S SOUTHWEST FRIDAY. DRY CONDITIONS
SHOULD ALSO PERSIST THROUGH FRIDAY...ALTHOUGH A SLIGHT CHANCE FOR
SHOWERS FAR EASTERN COUNTIES FRIDAY FROM INFLUENCE OF CLOSED
UPPER LOW. DESPITE NOTABLE DIFFERENCES IN TRACK OF UPPER
LOW...CONSENSUS IS FOR A CONTINUED SLIGHT CHANCE TO LOW CHANCE
POPS FOR SHOWERS FRIDAY NIGHT INTO SUNDAY...ESPECIALLY ON THE
NORTHWEST PERIPHERY OF UPPER LOW. HIGHS ARE FORECAST TO MODERATE
SLIGHTLY FROM THE LOW TO MID 50S SATURDAY AND UPPER 50S TO LOW 60S
SUNDAY AND AROUND 70 MONDAY/TUESDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1226 AM CDT WED MAY 1 2013
FOR THE KLBF TERMINAL...EXPECT RAIN OR SNOW SHOWERS OVERNIGHT WITH
SOME EMBEDDED THUNDERSTORMS THROUGH 08Z. CIGS WILL RANGE FROM 1500
TO 3000 FT AGL. VSBYS MAY DROP DOWN TO 3SM AFTER 10Z WITH ANY AREAS
OF SNOW. CIGS WILL BEGIN TO IMPROVE AFTER 21Z WEDNESDAY...BUT
OVERCAST SKIES WILL REMAIN IN PLACE WITH CIGS RANGING FROM 5000 TO
10000 FT AGL. STRONG NORTHERLY WINDS ARE EXPECTED THROUGH EARLY
WEDNESDAY EVENING WITH WIND SPEEDS OF 15 TO 30 KTS.
FOR THE KVTN TERMINAL...LIGHT RAIN OR SNOW SHOWERS ARE EXPECTED TO
PERSIST INTO THE OVERNIGHT HOURS WITH CIGS RANGING FROM 1500 TO 3000
FT AGL. VSBYS MAY DROP DOWN TO 2SM TOWARD 09Z OVERNIGHT. CIGS WILL
IMPROVE WEDNESDAY AFTERNOON AND ARE EXPECTED TO RANGE FROM 10000 TO
20000 FT AGL AFTER 20Z WEDNESDAY. WINDS WILL BE FROM THE NORTH AT 10
TO 20 KTS OVER THE NEXT 24 HOURS.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...TAYLOR
LONG TERM...ROBERG
AVIATION...CLB
Hazardous weather outlook, Apr 30, 4:56 PM CST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT TUE APR 30 2013
NEZ004>010-022>029-035>038-056>059-069>071-094-012300-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
556 PM CDT TUE APR 30 2013 /456 PM MDT TUE APR 30 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
OCCASIONAL SHOWERS WITH EMBEDDED THUNDERSTORMS ARE POSSIBLE
TONIGHT ACROSS PORTIONS OF SOUTHWESTERN AND CENTRAL NEBRASKA. SOME
SMALL HAIL IS POSSIBLE OVER FRONTIER...FAR SOUTHEASTERN LINCOLN
AND SOUTHERN CUSTER COUNTY. RAIN WILL CHANGEOVER TO SNOW OVERNIGHT
WITH THE GREATEST THREAT FOR ACCUMULATING SNOWS ACROSS THE WESTERN
SANDHILLS AND THE EASTERN NEBRASKA PANHANDLE. IN THESE
AREAS...ACCUMULATIONS UP TO 4 INCHES ARE POSSIBLE BY DAYBREAK
WEDNESDAY AND MAY LEAD TO SLUSHY ROADWAYS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SNOW IN THE NORTHERN SANDHILLS AND THE NEBRASKA PANHANDLE WILL
END WEDNESDAY AFTERNOON. BECAUSE OF THE COMBINED EFFECT OF WARM
GROUND TEMPERATURES AND DAYTIME TEMPERATURES GETTING ABOVE
FREEZING...TOTAL SNOW ACCUMULATION IS EXPECTED TO BE LIGHT.
BELOW FREEZING TEMPERATURES ARE EXPECTED WEDNESDAY NIGHT AND
AGAIN THURSDAY NIGHT. LOWS WILL BE IN THE LOWER TO MID 20S
WEDNESDAY NIGHT...AND IN THE UPPER 20S TO AROUND 30 THURSDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
CLB
Drought, Blaine
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.913, -99.977 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced rainfall amounts from 4 to 8 inches across the county, with local amounts to 10 inches. The rain helped to ease drought conditions to Severe (D2) Drought conditions by the end of the month. The drought lingered into June.
Drought, Boyd
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Boyd forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.900, -98.766 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced rainfall amounts from 3 to 5 inches across the county, with local amounts to 6 inches. The rain helped to ease drought conditions to Severe (D2) Drought conditions by the end of the month. The drought lingered into June.
Drought, Brown
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.430, -99.929 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced rainfall amounts from 4 to 8 inches with the higher amounts across the southern portion of the county. The rain helped to ease drought conditions to Severe (D2) Drought in the southeast half of the county, while Extreme (D3) conditions lingered in the northwest by the end of the month. The drought lingered into June.
Drought, Custer
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.394, -99.726 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced rainfall amounts from 4 to 10 inches with spotty amounts near 3 inches in the far northwest. The rain helped to ease drought conditions to Severe (D2) conditions across the county by the end of the month. The drought lingered into June.
Drought, Eastern Cherry
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Eastern Cherry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced a range of rainfall amounts from 3 to 10 inches with the highest amounts across the north. The rain helped to ease drought conditions to a Moderate (D1) Drought in the far north, while most of the central and southeast remained in Extreme (D3) Drought conditions by the end of the month. The drought lingered into June.
Drought, Frontier
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Frontier forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.530, -100.394 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced a range of rainfall amounts from 2 to 4 inches with locally higher amounts in the north central to 6 inches. The rain while beneficial wasn't enough to ease Extreme (D3) Drought conditions by the end of the month. The drought lingered into June.
Drought, Garfield
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Garfield forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -98.991 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced a range of rainfall amounts from 4 to 8 inches with locally higher amounts to 10 inches. The rain was beneficial with Severe (D2) Drought conditions by the end of the month. The drought lingered into June.
Drought, Hayes
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Hayes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.525, -101.062 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced a range of rainfall amounts from 2 to 5 inches with locally lower amounts in the northwest. est. The rain while beneficial was not enough to ease the Extreme (D3) Drought conditions by the end of the month. The drought lingered into June.
Drought, Holt
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Holt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.456, -98.784 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced a range of rainfall amounts from 3 to 8 inches with locally lower amounts in the north central. The rain was beneficial with Severe (D2) conditions by the end of the month. The drought lingered into June.
Drought, Keya Paha
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Keya Paha forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.879, -99.712 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced rainfall amounts from 5 to 10 inches with the higher amounts in the north. The rain was beneficial that helped lower the drought impacts with Severe (D2) Drought conditions by the end of the month for all but the far southwest where Extreme (D3) Drought conditions remained. The drought lingered into June.
Drought, Lincoln
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced rainfall amounts from 3 to 10 inches with the higher amounts in the east. The rain was beneficial that helped lower the drought impacts with a range from Severe (D2) Drought conditions in the east to Exceptional (D4) Drought conditions in the northwest by the end of the month. The drought lingered into June.
Drought, Logan
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.567, -100.483 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced rainfall amounts from 3 to 6 inches with the higher amounts in the far southeast. The rain was beneficial that helped lower the drought impacts with a range from Severe (D2) Drought conditions in the far southeast to Exceptional (D4) Drought conditions in the far northwest by the end of the month. The drought lingered into June.
Drought, Loup
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Loup forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -99.454 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced rainfall amounts from 3 to 6 inches with the higher amounts in the far southeast. The rain was beneficial that helped lower the drought impacts with a range from Severe (D2) Drought conditions in the far southeast to Exceptional (D4) Drought conditions in the far northwest by the end of the month. The drought lingered into June.
Drought, McPherson
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- McPherson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.568, -101.060 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced rainfall amounts from 3 to 8 inches with locally higher amounts in the far east central. The rain was beneficial to ease the extreme southwest into Extreme (D3) Drought conditions while the rest of the county remained in Exception (D4) Drought conditions by end of the month. The drought lingered into June.
Drought, Rock
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Rock forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.421, -99.450 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced rainfall amounts from 3 to 8 inches with lower amounts in the southeast. The rain was beneficial with Severe (D2) Drought conditions throughout all but the far northwest where Extreme (D3) conditions remained by the end of the month. The drought lingered into June.
Drought, Thomas
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Thomas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -100.556 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced rainfall amounts from 3 to 6 inches. The rain was beneficial with Severe (D2) Drought conditions over east and Extreme (D3) Drought conditions in the west by the end of the month. The drought lingered into June.
Drought, Wheeler
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Wheeler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.915, -98.528 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced rainfall amounts from 4 to 8 inches with locally higher amounts to 10 inches. The rain was beneficial Severe (D2) Drought conditions by the end of the month. The drought lingered into June.
Drought, Arthur
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Arthur forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.569, -101.696 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced rainfall amounts from 4 to 8 inches across the county that helped to ease drought conditions to Extreme (D3) Drought by the end of the month. The drought lingered into June.
Drought, Chase
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Chase forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.524, -101.698 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced rainfall amounts from 2 to 4 inches with spotty amounts to 8 inches. The rain helped to ease drought conditions to Extreme (D3) conditions across the county by the end of the month. The drought lingered into June.
Drought, Deuel
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Deuel forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.112, -102.334 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced rainfall amounts from 3 to 4 inches with spotty amounts near 2 inches in the far southwest. The rain helped to ease drought conditions to Extreme (D3) conditions across the county by the end of the month. The drought lingered into June.
Drought, Garden
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Garden forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced a range of rainfall amounts from 2 to 6 inches with locally higher amounts in the northeast. The rain was beneficial where the extreme northeast was lowered into the category of Severe (D2) Drought, while the remainder of the county remained in Extreme (D3) Drought conditions by the end of the month. The drought lingered into June.
Drought, Grant
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Grant forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.915, -101.740 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced a range of rainfall amounts from 3 to 8 inches with higher amounts in the northwest. The rain was beneficial with Severe (D2) Drought conditions in the northwest and Extreme (D3) Drought conditions across all but the extreme southeast where the Exceptional (D4) Drought conditions lingered by the end of the month. The drought lingered into June.
Drought, Hooker
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Hooker forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.916, -101.135 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced rainfall amounts from 3 to 4 inches with locally higher amounts to 6 inches in the northwest and extreme south. The rain while beneficial helped lower the far northwest into the Extreme (D3) Drought category. The remainder of the county remained in the Exceptional (D4) Drought conditions by the end of the month. The drought lingered into June.
Drought, Keith
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Keith forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.199, -101.661 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced rainfall amounts from 5 to 10 inches. The rain was beneficial that helped lower the drought impacts with Extreme (D3) Drought conditions by the end of the month. The drought lingered into June.
Drought, Perkins
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Perkins forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.851, -101.650 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced rainfall amounts from 2 to 6 inches with locally higher amounts in the far north central. The rain was beneficial with Extreme (D3) Drought conditions throughout the county by the end of the month. The drought lingered into June.
Drought, Sheridan
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Sheridan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.505, -102.409 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced rainfall amounts from 3 to 6 inches. The rain was beneficial with Severe (D2) Drought conditions over all but the northwest portion of the county, where Extreme (D3) conditions remained by the end of the month. The drought lingered into June.
Drought, Western Cherry
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Western Cherry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered into May. Convective rainfall produced rainfall amounts from 3 to 8 inches with locally higher amounts to 10 inches. The rain was beneficial with Moderate (D1) Drought conditions in the north central, Severe (D2) Drought conditions over much of the west and Extreme (D3) Drought conditions in the south central by the end of the month. The drought lingered into June.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, May 1 to 22, 20131 death · $50 million · 10 events
- Drought in Texas, May 1 to 31, 2013$410 million · 20 events
- Drought in Texas, May 1 to 31, 2013$50 million · 24 events
- Drought in Oklahoma, May 1 to 31, 2013$75 million · 3 events
- Heavy Snow in Iowa, May 1 to 2, 2013$1.5 million · 14 events
- Flash Flooding and Hail in Mississippi, May 1, 2013$1.6 million · 1 in hail · 3 events
- Wildfire and High Wind in California, May 1, 2013$580,000 · 62 kt wind · 6 events
- Drought in Texas, May 1 to 31, 2013$121,000 · 33 events
- Wildfire in California, May 1 to 4, 2013$400,000 · 1 event
- Flooding in North Dakota, May 1 to 31, 2013$200,000 · 2 events
- Flash Flood and Flooding in Florida, May 1 to 3, 2013$96,000 · 12 events
- Heavy Snow in Minnesota, May 1 to 5, 2013$120,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452789, 452790, 452791, 452793, 452796, 452797, 452799, 452801, 452802, 452806, 452807, 452808, 452809, 452810, 452814, 452818, 452820, 452788, 452792, 452794, 452798, 452800, 452803, 452804, 452812, 452817, 452819.